Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Wichita, KS
NWS Wichita, KS issued this special weather statement at Aug 12, 2021, 10:48 PM CDT for Marion County, Kansas. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2021, 10:48 PM CDT (03:48 UTC)
- Expired
- Aug 12, 2021, 11:15 PM CDT
- In force
- 27 min
- Issued by
- NWS Wichita, KS
- Hail
- 0.75 in
- Wind
- 50
County Marion County, KS
The radar
The Wichita radar (KICT), 68 km from the middle of the area, began a volume at 03:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 3.8 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4214 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 1420 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.4
The text
As transmitted.
612
WWUS83 KICT 130348
SPSICT
Special Weather Statement
National Weather Service Wichita KS
1048 PM CDT Thu Aug 12 2021
KSZ052-130415-
Marion KS-
1048 PM CDT Thu Aug 12 2021
...A strong thunderstorm will impact portions of southwestern Marion
County through 1115 PM CDT...
At 1048 PM CDT, Doppler radar was tracking a strong thunderstorm near
Goessel, or 6 miles south of Hillsboro, moving southeast at 10 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Peabody and Goessel.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3836 9727 3827 9711 3818 9707 3815 9715
3818 9716 3817 9730 3827 9737 3828 9737
TIME...MOT...LOC 0348Z 315DEG 7KT 3826 9725
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this special weather statement went out at Aug 12, 7:00 PM CDT, 3 hours 48 minutes earlier.
Area forecast discussion, Aug 12, 7:00 PM CDT, 3 hours 48 minutes before
Area Forecast Discussion National Weather Service Wichita KS 700 PM CDT Thu Aug 12 2021 .SHORT TERM...(This evening through Sunday night) Issued at 237 PM CDT Thu Aug 12 2021 Storms have already developed over northeast and western Kansas along the surface frontal boundary. Additional storms are expected to develop this afternoon and tonight(mainly over central Kansas). Wind shear is rather weak today however good instability combined with inverted-V vertical thermal profile supports mainly damaging wind potential with high DCAPE. There is some hail potential especially if a storm can limit mergering with other storms. If the storm coverage increases a modest cold pool would develop causing storms to spread southward tonight. Storm redevelopment areas for Friday/Saturday will be predicated on convective evolution each day and resultant effects for surface boundary placement. Heading into Saturday the effective boundary could move further south into Oklahoma, thus limiting storm chances further north. .LONG TERM...(Monday through Thursday) Issued at 237 PM CDT Thu Aug 12 2021 GFS/ECMWF models show a upper level wave dropping southeast across the region for Monday/Tuesday with a decent precipitation signal. Daytime highs look to be little bit cooler than normal this period. Meanwhile models show a more pronounced upper trough moving eastward from the Rockies across the northern plains for Wednesday into Thursday. If this signal is maintained it would push a cold front southward into Kansas which could bring more storm chances to the area for middle of next week. && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 638 PM CDT Thu Aug 12 2021 Main concern through tonight will be thunderstorms across central and south central Kansas. Showers and storms are currently near KRSL and KGBD; tsra tempo groups are reflected in these TAFs through 3Z. Held off on tempo groups for areas south and east until coverage of thunderstorms becomes more clear. Amendments to TAFs may be necessary for KSLN, KHUT, and KICT; however, VFR conditions are expected for the time being. Also monitoring a boundary sliding southwestward out of Missouri that would affect KCNU, however storms coverage along the boundary is low, so VFR conditions are expected to continue there. For tomorrow, the boundary triggered showers and storms today will slosh southward and be the focus for more showers and storms. This will primarily affect TAF sites in south-central and southeast Kansas, though we cannot rule out isolated thunderstorms in central Kansas. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 71 90 68 87 / 40 30 40 50 Hutchinson 69 88 66 87 / 40 30 40 40 Newton 70 88 66 85 / 40 30 40 40 ElDorado 71 89 68 86 / 40 30 40 40 Winfield-KWLD 72 92 68 88 / 30 40 40 50 Russell 67 86 65 85 / 60 30 40 40 Great Bend 67 86 65 85 / 50 30 40 40 Salina 69 86 66 85 / 60 30 40 30 McPherson 68 87 65 84 / 50 30 40 40 Coffeyville 73 92 70 88 / 30 40 40 40 Chanute 73 89 70 86 / 50 40 40 30 Iola 72 89 69 85 / 50 40 30 30 Parsons-KPPF 73 91 69 87 / 40 40 40 40 && .ICT WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 8 PM CDT this evening for KSZ070>072-094>096- 098>100. && SHORT TERM...CDJ LONG TERM...CDJ AVIATION...JC
Hazardous weather outlook, Aug 12, 7:55 PM CDT, 2 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 755 PM CDT Thu Aug 12 2021 KSZ032-033-047>053-067>072-082-083-091>096-098>100-140100- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 755 PM CDT Thu Aug 12 2021 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Tonight Scattered thunderstorms are affecting central Kansas into this evening. This activity will spread slowly southward tonight. The strongest thunderstorms could produce quarter size hail, wind gusts up to 65 mph, and locally heavy rainfall with some minor flooding possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A continued risk of scattered thunderstorms is possible for Friday through the weekend. The strongest thunderstorms could produce dime size hail and wind gusts up to 60 mph. Intense rainfall rates and minor flooding may occur as well. More storms will be possible next week across the region, please stay tuned for updates on where the greatest risk area will be each day. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. && For a graphical version of this information, see our webpage at: https://weather.gov/crh/ghwo?sid=ict
In the hours before
Special weather statement, Aug 12, 9:56 PM CDT, 52 minutes before
Special Weather Statement
National Weather Service Wichita KS
956 PM CDT Thu Aug 12 2021
KSZ052-130330-
Marion KS-
956 PM CDT Thu Aug 12 2021
...A strong thunderstorm will impact portions of central Marion
County through 1030 PM CDT...
At 956 PM CDT, Doppler radar was tracking a strong thunderstorm near
Marion, moving east at 15 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Hillsboro, Marion and Marion Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3833 9697 3836 9719 3849 9717 3847 9694
TIME...MOT...LOC 0256Z 279DEG 12KT 3842 9706
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHSpecial weather statement, Aug 12, 10:01 PM CDT, 47 minutes before
Special Weather Statement
National Weather Service Wichita KS
1001 PM CDT Thu Aug 12 2021
KSZ050-130330-
Rice KS-
1001 PM CDT Thu Aug 12 2021
...A strong thunderstorm will impact portions of central Rice County
through 1030 PM CDT...
At 1001 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lyons. This storm was nearly stationary.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lyons, Chase, Alden, Raymond and Silica.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3823 9845 3840 9845 3840 9803 3823 9806
TIME...MOT...LOC 0301Z 212DEG 4KT 3831 9826
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPHSpecial weather statement, Aug 12, 10:11 PM CDT, 37 minutes before
Special Weather Statement
National Weather Service Wichita KS
1011 PM CDT Thu Aug 12 2021
KSZ051-052-130345-
McPherson KS-Marion KS-
1011 PM CDT Thu Aug 12 2021
...A strong thunderstorm will impact portions of east central
McPherson and southwestern Marion Counties through 1045 PM CDT...
At 1011 PM CDT, Doppler radar was tracking a strong thunderstorm near
Goessel, or 6 miles southwest of Hillsboro, moving southeast at 20
mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Hillsboro, Canton, Goessel and Lehigh.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3829 9708 3817 9722 3817 9726 3835 9751
3843 9738
TIME...MOT...LOC 0311Z 309DEG 16KT 3829 9728
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPHLocal storm report, Aug 12, 10:31 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1031 PM CDT THU AUG 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1026 PM HAIL STERLING 38.22N 98.21W
08/12/2021 E0.75 INCH RICE KS PUBLIC
&&Special weather statement, Aug 12, 10:32 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Wichita KS
1032 PM CDT Thu Aug 12 2021
KSZ050-067-130400-
Reno KS-Rice KS-
1032 PM CDT Thu Aug 12 2021
...A strong thunderstorm will impact portions of north central Reno
and central Rice Counties through 1100 PM CDT...
At 1032 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lyons, moving northeast at 10 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lyons, Sterling, Nickerson, Little River and Willowbrook.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3849 9838 3850 9803 3820 9792 3817 9792
3808 9798 3813 9825
TIME...MOT...LOC 0332Z 223DEG 10KT 3837 9812
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHSpecial weather statement, Aug 12, 10:48 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Wichita KS
1048 PM CDT Thu Aug 12 2021
KSZ052-130415-
Marion KS-
1048 PM CDT Thu Aug 12 2021
...A strong thunderstorm will impact portions of southwestern Marion
County through 1115 PM CDT...
At 1048 PM CDT, Doppler radar was tracking a strong thunderstorm near
Goessel, or 6 miles south of Hillsboro, moving southeast at 10 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Peabody and Goessel.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3836 9727 3827 9711 3818 9707 3815 9715
3818 9716 3817 9730 3827 9737 3828 9737
TIME...MOT...LOC 0348Z 315DEG 7KT 3826 9725
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 7:12 PM CDT | Special Weather Statement | ICT | Saline | 48 min |
| Aug 12, 7:37 PM CDT | Special Weather Statement | ICT | Rice | 38 min |
| Aug 12, 8:06 PM CDT | Special Weather Statement | ICT | Rice | 39 min |
| Aug 12, 8:23 PM CDT | Special Weather Statement | ICT | Reno | 37 min |
| Aug 12, 8:31 PM CDT | Special Weather Statement | ICT | Russell | 44 min |
| Aug 12, 8:49 PM CDT | Special Weather Statement | ICT | McPherson | 41 min |
| Aug 12, 9:11 PM CDT | Special Weather Statement | ICT | McPherson | 34 min |
| Aug 12, 9:44 PM CDT | Special Weather Statement | ICT | McPherson | 31 min |
| Aug 12, 9:56 PM CDT | Special Weather Statement | ICT | Marion | 34 min |
| Aug 12, 10:01 PM CDT | Special Weather Statement | ICT | Rice | 29 min |
| Aug 12, 10:11 PM CDT | Special Weather Statement | ICT | Marion | 34 min |
| Aug 12, 10:32 PM CDT | Special Weather Statement | ICT | Rice | 28 min |
| Aug 12, 10:52 PM CDT | Areal Flood Warning | ICT | Rice | 5 hr |
| Aug 12, 11:18 PM CDT | Special Weather Statement | ICT | Ellsworth | 27 min |
| Aug 12, 11:19 PM CDT | Special Weather Statement | ICT | Marion | 26 min |
| Aug 12, 11:50 PM CDT | Special Weather Statement | ICT | Marion | 25 min |
| Aug 13, 12:20 AM CDT | Areal Flood Warning | ICT | Marion | 5 hr |
| Aug 13, 2:22 AM CDT | Special Weather Statement | ICT | Greenwood | 23 min |
| Aug 13, 2:42 AM CDT | Severe Thunderstorm Warning | ICT | Greenwood | 33 min |
| Aug 13, 3:16 AM CDT | Special Weather Statement | ICT | Greenwood | 29 min |
| Aug 13, 3:57 AM CDT | Special Weather Statement | ICT | Butler, Greenwood | 33 min |
| Aug 13, 4:15 AM CDT | Areal Flood Warning | ICT | Butler, Chase, Greenwood, Marion | 5 hr |
| Aug 13, 4:30 AM CDT | Special Weather Statement | ICT | Butler, Greenwood | 30 min |
| Aug 13, 5:01 AM CDT | Special Weather Statement | ICT | Elk | 29 min |
| Aug 13, 6:11 AM CDT | Areal Flood Warning | ICT | Allen, Wilson, Woodson | 4 hr |
| Aug 13, 7:38 AM CDT | Special Weather Statement | ICT | Labette | 37 min |
| Aug 13, 8:15 AM CDT | Special Weather Statement | ICT | Labette, Montgomery | 45 min |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.